MAUDE Adverse Event Report: BECKMAN COULTER ACCESS ACCUTNI+3 REAGENT; IMMUNOASSAY METHOD, TROPONIN SUBUNIT

BECKMAN COULTER ACCESS ACCUTNI+3 REAGENT; IMMUNOASSAY METHOD, TROPONIN SUBUNIT
Model Number A98264
Medical Device Problem Code High Test Results (2457)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 04/09/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The full patient identifier for this event is case-(b)(6).The customer did not supply patient demographics such as age, date of birth, sex, weight, ethnicity or race.The access accutni+3 was not returned for evaluation.A beckman coulter laboratory support specialist (lss) was dispatched to the customer site.While onsite, the lss performed interference testing using heterophile blockers (hbr-1, mouse igg, goat igg and bovine igg) and alkaline phosphatase blocker pool (scav-alp + ap mutein) on the sample collected on (b)(6) 2020.Testing results demonstrated patient-sourced interferents of heterophiles and alkaline phosphatase were present in the patient sample.In conclusion, the cause of this event is the presence of known patient-sourced interferents in the patient's samples.
 
Event or Problem Description
On (b)(6) 2020, the customer reported obtaining multiple reproducible elevated troponin i (access accutni+3) results for one patient involving the laboratory's unicel dxi 800 immunoassay system (part number 973100 and serial number (sn) (b)(4).Samples were collected and tested on the customer's unicel dxi 800 sn (b)(4) over several days: (b)(6) 2020 (troponin i result of 0.01 ng/ml); (b)(6) 2020 (troponin i result of 0.12 ng/ml); (b)(6) 2020 (0.11 ng/ml); and (b)(6) 2020 (0.12 ng/ml).The customer did not provide a reference range; the beckman coulter accutni+3 reference range is 0.00 - 0.04 ng/ml.There was a report of change to patient treatment or management which occurred in connection with this event.The patient underwent an angiogram (date not provided) due to the elevated troponin i results.Results of angiogram testing were normal.No further information was provided regarding change to or impact to patient care was reported in connection with this event.System performance indicators such as system check and calibration were passing within specifications at the time of the event.Quality control testing results were not provided for review.No issues with sample collection were reported by the customer.No information regarding sample collection tubes, centrifugation, storage or other information was provided.

Brand Name
ACCESS ACCUTNI+3 REAGENT
Common Device Name
IMMUNOASSAY METHOD, TROPONIN SUBUNIT
Manufacturer (Section D)
BECKMAN COULTER
1000 lake hazeltine drive
chaska MN 55318
MDR Report Key9987872
Report Number2122870-2020-00026
Device Sequence Number2092725
Product Code MMI
UDI-Device Identifier15099590209353
UDI-Public(01)15099590209353(17)200531(11)190601(10)920945
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K172787
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 04/22/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date05/31/2020
Device Model NumberA98264
Device Catalogue NumberA98264
Device Lot Number920945
Distributor Facility Aware Date04/09/2020
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/09/2020
Initial Report FDA Received Date04/22/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;